Discussion Topic

Salt Supplement tablets?

Posted on 04/22/11, 11:01 pm
Has anyone tried salt tablets? I drink gatorade, but honestly don't salt anything. I am drinking a ton of water, but still feeling faint lately. Any bad effects from excess salt?
Showing 9 Replies
  • Reply #1 04/22/11  11:12pm
    never tried them, where can I find them?? I've never had and bad effects.
  • Reply #2 04/23/11  9:10am
    your cardiologist can prescribe them as far as i know.
  • Reply #3 04/23/11  9:11am
    oh and if you taking a beta blocker, you should be fine with lots of extra salt bc it will lower your BP so much. i overdose on salt. (even take a big teaspoon in the morning!) and my BP is still low bc of the beta blocker.
  • Reply #4 04/23/11  10:05am
    @ Lamar--I found them online, drugstore .com. My cardiologist had told me they were incredibly hard to find because everyother patient he had he told to cut down on salt, haha.

    @Lenchka--I do not take the beta blockers, my renauds syndrome prohibits alot of the BP regulating drugs.
  • Reply #5 04/23/11  11:21am
    I found them on Amazon - 1 gram tablets. They have helped raise my bp by 10 pts on both numbers. I actually take 2 gms a day in addition to Midodrine. They have raises my numbers but unforrunately I still feel bad most of the time :( Good luck.
  • Reply #6 04/23/11  1:04pm
    I found them at a medical pharmacy, in 1-gram tablets. They upset my stomach, so I have been sticking with gatorade. I make it up from the powder and add a dash of extra salt.
  • Reply #7 04/23/11  3:09pm
    Ok I will check amazon and my cardiologist. I do what what Lenchka does, one teaspoon with a little water and Midodrine 3x a day. I just don't like the taste, but.......I'm fine with that.
  • Reply #8 04/30/11  4:04pm
    I use salt tablets, and have been for about a month now.. They don't necessarily prevent my symptoms, but help SO much once I get symptoms. The ones I got, I ordered from my Target pharmacy, no prescription needed. I think they're called thermotabs? Something like that. They're a salt tablet, with a little potassium, which worked out for me because my potassium is also low. I take one when I know I'm going to be in a situation in which my triggers react (hot weather, standing long periods of time, crowded places, etc), and I've seen a drastic drop in times I get lightheaded. And when I do, I take a couple, sit for a while, and feel better in about 30min to an hour!
  • Reply #9 04/30/11  4:06pm
    But in reply to the initial thread, there are side effects to too much salt, so make sure you ask your cardiologist before you take them. Most people with neurocardiogenic syncope have low salt though, so it should help.

Welcome

Join This Group

For anyone suffering with an autonomic dysfunction like NCS, POTS, or other vasovagal syncope and would like to connect to others and discuss, share, and care about one another as we learn to cope with the many challenges of this disease. And remember that DailyStrength is designed to be completely anonymous. The only information that is required is for you to choose a member name that will be publicly visible.